MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH PATIENT INFORMATION CENTER IX; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH PATIENT INFORMATION CENTER IX; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Model Number 4.2
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.Reporting institution phone # (b)(6).
 
Event or Problem Description
It was reported an alarm for spo2 was not generated at the central station and the patient passed away.The customer indicated the alarm was not forwarded to the central station and stated 'it happened at 6 a.M., the alarm was not displayed, only sometime later.It was noticed that the patient had died.' it was indicated there is a central monitoring unit, but nurses are responsible for responding to and acknowledging alarms.The customer confirmed there was a delay in care due to the reported issue.Preliminary review of the logs revealed the alarms were generated and acknowledged.In addition, the monitor repeatedly generated technical alarms for the spo2 sensor in the few hours prior to the event.The technical alarm was not resolved, so an additional alarm for pulse or spo2 was not possible.
 
Additional Manufacturer Narrative
The customer reported that an alarm for spo2 was not generated at the central station and the patient passed away.The customer indicated the alarm was not forwarded to the central station and stated that it happened around 6 a.M., the alarm was not displayed, only sometime later.It was noticed that the patient had died.It was indicated there is a central monitoring unit, but nurses are responsible for responding to and acknowledging alarms.The field service engineer (fse) provided screenshots from the clinical audit and excerpts from the mx450 alarm history.The fse notes that it can be observed that the patient had already repeatedly triggered a technical alarm on the spo2 sensor a few hours before the reported time.Since the signal transmission was disturbed and the technical alarm was never resolved, it was accordingly not possible to generate a pulse alarm.Since the spo2 sensor was the only source of alarm on the patient, it was not monitored for these moments.Diagnostic testing of the device was performed and could not reproduce the problem.An analysis was also performed by a philips product support engineer (pse) and philips clinical specialist.Results of the analysis indicated that the device was performing as expected.An analysis of the provided logs indicated that there were several events for spo2 inops alarms (noisy signal, no signal, pulse ?, and no pulse).At 6:01:13, the spo2 no pulse alarm was generated.Alarms were acknowledged at 07:17:51 from device 6809.The ecg measurement was turned on at 11:07:39.The clinical specialist was unable tell when the ecg measurement was turned off in the audit log that only covered 2 days.The analysis included a review of the provided logs: there are multiple inops for spo2 noisy signal, spo2 no signal, spo2 pulse ?, and spo2 no pulse.Spo2 alarms were turned off to on at 11:07:48 from the bedside.The audit log begins on (b)(6) at 11:19:50.The spo2 alarms were turned off before this time.Of note there were no audible alarms noted for the events because the spo2 alarms were off during the time in question as indicated by the alarms being turned on at 11:07:28 26.01.2026 11:07:48, herz-kreislauf-zentrum 2f, spo2 - alarme von aus zu ein 6089 alarm on/off.This explains why there was no alarm.When alarms are paused or off, no physiological alarms (red or yellow) are sounded and no alarm messages are shown.Inop messages are shown but no inop tones are sounded.This is why there are only we only see logged inops in the audit log and what is displayed in the review alarms window at the bedside.The clinical specialist referred to the mx400 /450/550/700/800 instructions for use, release p with software revision p.0.X.Xx page 111-112, for a description of spo2 inops messages and indications and what the customer can do to address it.Based on the results of the analysis, the product was confirmed to be operating per specifications, and the cause of the reported problem indicates alarm management or clinical workflow may have been a factor.The customer will be notified of the findings.

Brand Name
PATIENT INFORMATION CENTER IX
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key24379968
Report Number9610816-2026-100326
Device Sequence Number21404848
Product Code MHX
UDI-Device Identifier00884838121782
UDI-Public(01)00884838121782(10)4.2.0.0
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211900
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.2
Device Catalogue Number866389
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown